SP Premium
WILDKAT781
500,000-749,999 SparkPoints 600,477
SparkPoints
 

Upset

Wednesday, October 21, 2020

DOXYCYCLINE HYCLATE

that is the antibiotic they put my James on. He has been sick for over 2 months so that is what they tried this time. (he still had a MILD infection) A little warning would have been nice. he kept getting worse and worse everyday since being on it!!!!!

this is a link to a review page of the medicine.

www.askapatient.
com/viewrating.asp?drug=61
717&name=DOXYCYCLINE+HYCLATE


If you want to read it it will show he is not the only one who experienced...

Headache, dizziness, lethargy, ringing in ears, swollen hands, nausea, fatigue, depression, anxiety, muscle weakness, insomnia and diarrhea...

I could keep going but you get the idea. This morning he could not lift his hands to feed himself. that's when we looked it up. He HAD 2 more pills to take, they will go in the trash!

I am upset that she would prescribe something with these KNOWN side effects with no warning. Why something THIS strong for a mild infection? GRRRRRR

Share This Post With Others
Member Comments About This Blog Post
  • DONNALEE-53
    There is always so many side effects with medications. I know I am so afraid of taking anything.
    emoticon
    273 days ago
  • BESSHAILE
    Oh my - that's dreadful. I'm so sorry. Absolutely hash this out with his doctor.

    sending prayers for you both.
    274 days ago
  • KATHYJO56
    Sometimes I think that doctors just prescribe what the pharmaceutical salespeople talk them into. I hope that he will emoticon
    276 days ago
  • no profile photo CD25334131

    oh my gosh, I'm sorry.
    276 days ago
  • INGMARIE
    Oh ,dear .that is awful,you were right to be mad as emoticon hope he gets well soon. emoticon
    279 days ago
  • JANS-JOURNEY
    I hope he starts feeling better soon!
    279 days ago
  • RAZZOOZLE
    emoticon
    279 days ago
  • MCFITZ2
    Oh my. That is not good.
    280 days ago
  • PATRICIAANN46
    I would take this information with you and let her know what is going on with your husband. Also...........why is it still being prescribed?
    280 days ago
  • SPEDED2
    The last link (you will probably have to copy and paste it into your browser line) shows that this drug was recalled as far back as 1990. Maybe a new doctor for future visits.

    The Harvard Drug Group is recalling more than 16,000 cartons of 100-mg doxycycline hyclate tablets manufactured by West-Ward Pharmaceutical Corp. According to the June 10, 2020, US Food and Drug Administration (FDA) Enforcement Report, the tablets failed to meet dissolution specifications during routine testing.Jun 12, 2020

    https://apnews.com/arti
    cle/3313b027ddab44880a788122b2d
    d72db


    280 days ago
  • SILVAS7
    I pray he improves soon , I so sorry he had to go through this
    280 days ago
  • JAMER123
    So sorry he isn't doing well. All medications have side effects and most have very similar ones. It would all depend on the type of infection or bacteria that he has as to what antibiotic she would put him on. I know the Pharmacist around us always double checks the new additions to a medication plan and if it is contraindicated, it won't be filled. Instead the Dr. would be called and a new order gotten. I wish your DH the best and hope he recovers!
    280 days ago
  • TURQUROISE
    alway read the side effects first. Good luck emoticon
    280 days ago
  • LINDA!
    Oh, I am so sorry for your husband. This is just terrible!
    280 days ago
  • LIVINHEALTHY9
    Wow, that's awful. Sorry your hubby is dealing with this.
    Good thing you did some research on this drug.

    I would definitely report your concerns to the Doctor.
    280 days ago
  • MORTICIAADDAMS
    Unfortunately all meds have side effects. Sometimes they don't have much choice on what to give due to misuse of antibiotics which has caused germs to become resistant.
    280 days ago
  • NASFKAB
    So very sorry do report the side effects. Healing thoughts & prayers for your James
    280 days ago
  • HMBROWN1
    I live in Ontario, Canada. When when her a prescription the pharmacy has to print off all the info about the drug and staple it to the bag. Maybe if you ask they will print you that info? Best wishes. I hope he is feeling better soon!
    280 days ago
  • IMLOCOLINDA
    I'm with Crazydog! Be sure you report the side effects. There are numbers to call for this on the paperwork. I always read the info about the side effects and call the pharmacy. The Pharmacist knows much more than the doctor about this kind of stuff and are much easier to talk with. Hope James gets better soon!
    280 days ago
  • no profile photo CD16701398
    Hope hubby gets better soon....The drs are suppose to give you meds to get better not worst...Hugs...keep us posted how he is doing..My prayers are with him.
    280 days ago
  • STEPHLOKI
    Hugs. So sorry about this
    280 days ago
  • 1CRAZYDOG
    So sorry. Definitely would trash those pills. And if you haven't already, I'd let the prescriber know. Typically when medications go thru the approval process, every single reaction that occurs has to be reported. Doesn't mean it will happen to everyone, but the possibility exists. FOR SURE it would have been nice to get the warning. I always talk to the pharmacist about any medications prescribed so I can make a choice of filling it . . . or not. And for sure, if anything untoward happens when I take it, that's it till I talk about it w/my prescriber AND the pharmacist.

    Again, so sorry! HOPE your James feels better soon.

    HUGS
    280 days ago
  • POSEY440
    emoticon emoticon
    280 days ago
  • 79PODGIRL
    Oh I'm so sorry. Being sick is confusing and scary enough without the medicine having those side effects! I hope you find a solution soon.
    280 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.